MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT HYPERTHERMIA PUMP; THERMAL INFUSION FLUID WARMER
Model Number STRAIGHT INFLOW/BIFURCATED OUTFLOW PATIENT LINE
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implicated disposable set was returned for investigation; we were unable to verify the reported leak.The returned set was tested with water under very little pressure which did not reveal any leaking.The set was then placed into a shallow layer of water and low pressure air was applied.This again confirmed no leaking.The retain sample for this lot number was inspected and it did not display this defect.The manufacturing records for this lot number were also reviewed and no anomalies were identified.Review of complaints for the past year indicate one report of this failure mode.When the hyperthermia pump recognizes a situation that may compromise safe and effective infusion, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.Should additional information become available, a supplemental report will be submitted.
 
Event or Problem Description
Belmont's distributor in the (b)(4) received a complaint from the user facility and relayed the following report: "leakage incident, hipec case on (b)(6) 2020.Hyperthermia set was installed.After the warming phase was run through the chemostatic agent was added to the fluid.During the chemoperfusion a leak was noticed.The leak was small and it was decided to continue the procedure since it would be more dangerous to exchange the set with regards to exposure of personnel to chemo.The chemo contaminated disposable was preserved in double packaging for belmont.".

Brand Name
THE BELMONT HYPERTHERMIA PUMP
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica, ma
MDR Report Key9772079
Report Number1219702-2020-00023
Device Sequence Number14086691
Product Code LGZ
UDI-Device Identifier00896128002220
UDI-Public00896128002220
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K152208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberSTRAIGHT INFLOW/BIFURCATED OUTFLOW PATIENT LINE
Device Catalogue Number902-00038
Device Lot Number2018-12 09
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2020
Initial Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1